Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 159, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 18, 2022, 9:47 PM CDT for Henry County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2022, 9:47 PM CDT (02:47 UTC)
- Expired
- Sep 18, 2022, 10:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Henry County, IL
The radar
The Quad Cities radar (KDVN), 57 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 9:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.1
The text
As transmitted.
485
WUUS53 KDVN 190247
SVRDVN
ILC073-190315-
/O.NEW.KDVN.SV.W.0159.220919T0247Z-220919T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
947 PM CDT Sun Sep 18 2022
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Henry County in northwestern Illinois...
* Until 1015 PM CDT.
* At 947 PM CDT, a severe thunderstorm was located near Osco, or near
Cambridge, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kewanee, Cambridge, Geneseo, Atkinson, Annawan, Osco, Henry County
Fairgrounds, German Corner, Morristown and Johnson-Sauk Trail State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in the Quad Cities.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4117 8987 4136 9034 4152 9024 4147 8986
4134 8986
TIME...MOT...LOC 0247Z 299DEG 24KT 4138 9021
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
McClure2 follow-up statements
764
WWUS53 KDVN 190254
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
954 PM CDT Sun Sep 18 2022
ILC073-190315-
/O.CON.KDVN.SV.W.0159.000000T0000Z-220919T0315Z/
Henry IL-
954 PM CDT Sun Sep 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN HENRY COUNTY...
At 954 PM CDT, a severe thunderstorm was located near Henry County
Fairgrounds, or near Cambridge, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kewanee, Cambridge, Geneseo, Atkinson, Annawan, Henry County
Fairgrounds, German Corner and Johnson-Sauk Trail State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4133 9027 4147 9016 4140 8986 4134 8986
4117 8987
TIME...MOT...LOC 0254Z 299DEG 24KT 4136 9015
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
McClure099
WWUS53 KDVN 190300
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1000 PM CDT Sun Sep 18 2022
ILC073-190315-
/O.CON.KDVN.SV.W.0159.000000T0000Z-220919T0315Z/
Henry IL-
1000 PM CDT Sun Sep 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN HENRY COUNTY...
At 1000 PM CDT, a severe thunderstorm was located near Henry County
Fairgrounds, or near Cambridge, moving southeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Kewanee, Cambridge, Geneseo, Atkinson, Annawan, Henry County
Fairgrounds, German Corner and Johnson-Sauk Trail State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4132 9024 4146 9012 4140 8986 4134 8986
4117 8987
TIME...MOT...LOC 0300Z 300DEG 42KT 4135 9012
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
McClureWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 6:09 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 18, 6:09 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
Issued by National Weather Service La Crosse WI
609 PM CDT Sun Sep 18 2022
.SYNOPSIS...
Issued at 320 PM CDT Sun Sep 18 2022
Cold front pushing into northeast and western IA with very warm
and unstable airmass ahead of the front. Bulk shear of 55 kt
continues to spread eastward across IA with SBCAPE of 3500 J/kg
and steepening lapse rates. A strong short wave, seen on water
vapor movie loops, was diving into the northern Plains will
increase the mid level winds to 50+ kt across the area. LLJ will
also be increasing to 40+ kt this evening.
&&
.SHORT TERM...(This evening through Monday)
Issued at 320 PM CDT Sun Sep 18 2022
Key messages:
1) All modes of severe expected this evening into the overnight
hours. Several tornadoes, possibly strong, giant hail (>2 inch
dia), and damaging winds. In addition, there is a flash flood
threat in our southern counties.
2) The severe threat will ramp up after dark which makes it
potentially more dangerous.
3) Please have multiple ways to receive warnings.
Tonight: Strong parameters coming together for a significant
severe event for mid Sept. HRRR/NAMNEST ramp up the supercells by
7 pm then progressing to the south and east. The main area for
severe storms looks to be from the I-80 corridor southward into
northeast MO. After midnight, thunderstorms with large hail may
continue after midnight in our southern counties. Also, models
have been consistent showing backbuilding/training of storms in
our southern counties well into the overnight hours (flash flood
watch in effect). A weakening cold front will push through the cwa
with winds becoming north to northeast. Lows will range from the
mid 50s at Independence to the mid to upper 60s in our south.
Monday: The front looks to stall in or near the cwa or wash out as
it runs into a building hot dome to our south. Still humid in our
southern counties while less humid in the north. Highs will be in
the upper 70s to lower 80s.
.LONG TERM...(Monday night through Sunday)
Issued at 320 PM CDT Sun Sep 18 2022
Monday night through Tuesday night...upper high remains centered
over Texas and Oklahoma with broad ridging over the Great Plains.
A weak wave topping the ridge may bring a chance of showers and
storms Monday night over northeast IA and northern IL. Warmest
day of the week will be Tuesday, with highs in the upper 80s/low
90s. Heat indices will be a few degrees warmer in the middle 90s.
Wednesday-Sunday...a strong wave near the US Canada border will
drag a cold front through the Midwest just in time to begin the
Fall season. Models have come in a little faster with this fropa
and as a result Wednesday will be cooler and windy. 1000-500mb RH
progs continue to be meager along the front. Nonetheless, slight
chance/chance PoPs are forecast for a few scattered showers/storms
along the front. A much cooler and less humid airmass will bring
high temperatures in the 60s for the end of the work week. Lows in
the upper 40s/low 50s are forecast. Near to below normal temps
next weekend with highs in the upper 60s to lower 70s and lows
in the upper 40s and 50s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 609 PM CDT Sun Sep 18 2022
Two aviation related focus items for tonight.
Main concern for tonight is impact of expected convection as wave
and associated cold front moves through. Storm risk is relatively
limited to areas along and south of I80 so will likely see at least
a brief period where MVFR to briefly IFR conditions could prevail in
areas of stronger storms. KBRL has highest risk and confidence for
prolonged impact depending on evolution of convective complex.
As convective risk wains overnight, ceilings should become VFR area
wide but will have to watch for development of any fog. This could
bring MVFR conditions into morning hours Monday.
&&
.HYDROLOGY...
Issued at 320 PM CDT Sun Sep 18 2022
Headlines: Flash flood watch in effect 7 pm this evening until
7 am Monday morning. This is for our southern counties.
Flash flood watch in effect in our southern counties as 1-3 inches
of rain fell last night. The highest amount was 3 inches near
Keosauqua in southeast Iowa. We are expecting intense storms later
this evening, then models suggest backbuilding/training storms
going well into the overnight hours. With PWAT's over 2 inches
this historically has proven to cause intense rainfall with
additional rain amounts tonight of 2-4 inches. Be especially
cautious at night when it is harder to recognize flood dangers.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch from 7 PM CDT this evening through Monday morning
for Jefferson-Lee-Van Buren.
IL...Flood Watch from 7 PM CDT this evening through Monday morning
for Hancock.
MO...Flood Watch from 7 PM CDT this evening through Monday morning
for Clark-Scotland.
&&
SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...Shea/ARX
HYDROLOGY...HaaseHazardous weather outlook, Sep 18, 3:28 AM CDT, 18 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 328 AM CDT Sun Sep 18 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-190830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 328 AM CDT Sun Sep 18 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT There is an enhanced risk of severe thunderstorms late this afternoon and evening for areas south of a line from Belle Plaine Iowa through the Quad Cities. All severe weather hazards will be possible including large hail, damaging wind, and a few tornadoes. In addition, heavy rain may bring a localized flash flood threat to southeast Iowa, northeast Missouri, and west central Illinois. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Hot and humid conditions are forecast Tuesday, with afternoon heat indices in the mid to upper 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening and tonight. GROSS
In the hours before
Local storm report, Sep 18, 8:58 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 PM CDT SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL KEWANEE 41.24N 89.93W
09/18/2022 M1.00 INCH HENRY IL BROADCAST MEDIA
&&
PSLocal storm report, Sep 18, 9:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL MEMPHIS 40.46N 92.17W
09/18/2022 E1.25 INCH SCOTLAND MO TRAINED SPOTTER
&&
PSLocal storm report, Sep 18, 9:18 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
918 PM CDT SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL DURANT 41.60N 90.91W
09/18/2022 M1.75 INCH CEDAR IA PUBLIC
&&
PSLocal storm report, Sep 18, 9:22 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 PM CDT SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL MEMPHIS 40.46N 92.17W
09/18/2022 M2.00 INCH SCOTLAND MO TRAINED SPOTTER
&&
PSLocal storm report, Sep 18, 9:34 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
934 PM CDT SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM TSTM WND DMG 2 W BETTENDORF 41.56N 90.51W
09/18/2022 SCOTT IA NWS EMPLOYEE
3 INCH DIAMETER BRANCH DOWN WITH WIND, TIME
ESTIMATED FROM RADAR.
&&
PSLocal storm report, Sep 18, 9:37 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 PM CDT SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL DURANT 41.60N 90.91W
09/18/2022 M2.50 INCH CEDAR IA BROADCAST MEDIA
&&
PSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:18 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 42 min |
| Sep 18, 9:15 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island | 45 min |
| Sep 18, 9:29 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 15 min |
| Sep 18, 9:37 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 53 min |
| Sep 18, 9:47 PM CDT | Tornado Warning | DVN | Hancock | 28 min |
| Sep 18, 10:11 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 34 min |
| Sep 18, 10:30 PM CDT | Tornado Warning | DVN | Bureau, Putnam | 15 min |
| Sep 18, 11:32 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 19 min |
| Sep 19, 12:49 AM CDT | Severe Thunderstorm Warning | DVN | Hancock | 56 min |
| Sep 19, 1:41 AM CDT | Severe Thunderstorm Warning | DVN | Hancock | 14 min |
| Sep 19, 2:23 AM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.